Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Enlarged thyroid. Metallic taste, excessive saliva formation, trouble swallowing. Symptoms due to thyroid?

I have an enlarged thyroid with 7 nodules on it. I m a 52 year old male who was treated with 35 treatments of radiation and also chemotherapy treatment for Hodgkin s disease when I was 25. I am also experiencing a metallic taste and excessive saliva for the past 6 weeks. Trouble swallowing and talking at times when I exert. Could all this be related to the thyroid in which I will have taken out this week?
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Radiation in neck can affect your salivary glands and this may lead to increased salivation, medications can cause metallic taste. These are unrelated to thyroid. Since you are a male and you had a radiation in neck you are at risk of thyroid cancer. So if you have a goiter and symptoms like difficulty in swallowing or tlking you should have it evaluated.
If i was your treating physician I would have done the following tests
Thyroid function test, Ultrasound of Neck , FNAC (Needle testing) of thyroid
If investigations show any doubt i would suggest you surgical removal of your thyroid.

Hope I have answered your query. If you have any further questions I will be happy to help.

With warm regards,
Dr Ajish TP (MD,DM)
Consultant Endocrinologist.
Answered: Wed, 8 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor